TITLE

Neuroleptic Malignant Syndrome: Response to Dantrolene Sodium

AUTHOR(S)
May, David C.; Morris, Stephan W.; Stewart, R. Malcolm; Fenton, Barry J.; Gaffney, F. Andrew
PUB. DATE
February 1983
SOURCE
Annals of Internal Medicine;Feb83, Vol. 98 Issue 2, p183
SOURCE TYPE
Academic Journal
DOC. TYPE
Case Study
ABSTRACT
Presents a case study of a patient with haloperidol-induced neuroleptic malignant syndrome. Clinical presentation of the patient; Efficacy of oral dantrolene sodium in treating the patient; Similarity between neuroleptic malignant syndrome and malignant hyperthermia; Physiological manifestations of the disease.
ACCESSION #
7010920

 

Related Articles

  • Psychiatry.  // Patient Care;7/15/1993, Vol. 27 Issue 12, p150 

    Reviews the article `Neuroleptic Malignant Syndrome and Malignant Hyperthermia: Important Issues for the Medical Consultant,' by Heiman PT.

  • Atypical neuroleptic malignant syndrome caused by clozapine and venlafaxine: early brief treatment with dantrolene. Ferioli, Vittorio; Manes, Allesandra; Melloni, Chiara; Nanni, Samuele; Boncompagni, Giancarlo // Canadian Journal of Psychiatry;Jul2004, Vol. 49 Issue 7, p497 

    Presents a letter to the editor about treatment with dantrolene of atypical neuroleptic malignant syndrome caused by clozapine and venlafaxine.

  • Anesthetic management of electroconvulsive therapy in a patient with a known history of neuroleptic malignant syndrome. Kato, Naoko; Asakura, Yusuke; Mizutani, Misako; Kandatsu, Nobuhisa; Fujiwara, Yoshihiro; Komatsu, Toru // Journal of Anesthesia;2007, Vol. 21 Issue 4, p527 

    The article describes the case of a 72-year-old woman with a known history of neuroleptic malignant syndrome (NMS) who underwent electroconvulsive therapy (ECT) under anesthesia with propofol and succinylcholine. The procedure went without any complications, and malignant hyperthermia (MH) did...

  • SIDE EFFECTS OF ANTIPSYCHOTIC AGENTS -- NEUROLEPTIC MALIGNANT SYNDROME. CVJETKOVIĆ-BOŠNJAK, Mina; SOLDATOVIĆ-STAJIĆ, Branislava // Medicinski Pregled / Medical Review;2010, Vol. 63 Issue 9/10, p705 

    No abstract available.

  • Anesthetic management of a pediatric patient with neuroleptic malignant syndrome. Bhalla, Tarun; Maxey, Douglas; Sawardekar, Amod; Tobias, Joseph // Journal of Anesthesia;2012, Vol. 26 Issue 2, p250 

    Neuroleptic malignant syndrome (NMS) is a rare disorder which is clinically similar to malignant hyperthermia (MH). It is characterized by hyperthermia, autonomic instability, muscle rigidity, coma, rhabdomyolysis, and acidosis. Without immediate and appropriate therapy, mortality may result....

  • Diagnosis and treatment of drug-induced hyperthermia. Musselman, Megan E.; Saely, Suprat // American Journal of Health-System Pharmacy;Jan2013, Vol. 70 Issue 1, p34 

    Purpose. The etiology, pathophysiology, clinical presentation, and management of drug-induced hyperthermia (DIH) syndromes are reviewed. Summary. DIH syndromes are a rare and often overlooked cause of body temperature elevation and can be fatal if not recognized promptly and managed...

  • Antipsychotics/propofol/suxamethonium chloride.  // Reactions Weekly;2/8/2014, Issue 1487, p9 

    The article presents a case study of a 41-year-old woman diagnosed with neuroleptic malignant syndrome developed while receiving ziprasidone, lithium and clonazepam and malignant hyperthermia after receiving propofol and suxamethonium chloride.

  • Recent onset of confusion, limited mobility, and disturbed sleep-wake cycle. Rehman, Habib U. // Journal of Family Practice;May2011, Vol. 60 Issue 5, p261 

    The article offers information on the treatment of a patient suffering from several problems including confusion, limited mobility, and disturbed sleep-wake cycle. It discusses the reports of the physical examination of this patients, which include, oral temperature, pulse rate, and respiratory...

  • Neuroleptic malignant syndrome following cardiac surgery: successful treatment with dantrolene. Mieno, Shigetoshi; Asada, Kunio; Horimoto, Hitoshi; Sasaki, Shinjiro // European Journal of Cardio-Thoracic Surgery;Sep2003, Vol. 24 Issue 3, p458 

    Neuroleptic malignant syndrome (NMS) is a rare idiosyncratic reaction to neuroleptic drugs, which is potentially fatal. It has been occasionally reported that NMS occurs subsequently after surgery. We report a case of a 53-year-old male patient who developed NMS following cardiac surgery due to...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics